Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The subclass algebra associated with a finite group and subgroup


Author: John Karlof
Journal: Trans. Amer. Math. Soc. 207 (1975), 329-341
MSC: Primary 20C05
DOI: https://doi.org/10.1090/S0002-9947-1975-0367040-2
MathSciNet review: 0367040
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finite group and let $ H$ be a subgroup of $ G$. If $ g \in G$, then the set $ {E_g} = \{ hg{h^{ - 1}}\vert h \in H\} $ is the subclass of $ G$ containing $ g$ and $ {\Sigma _{x \in {E_g}}}x$ is the subclass sum containing $ g$. The algebra over the field of complex numbers generated by these subclass sums is called the subclass algebra (denoted by $ S$) associated with $ G$ and $ H$. The irreducible modules of $ S$ are demonstrated, and results about Schur algebras are used to develop formulas relating the irreducible characters of $ S$ to the irreducible characters of $ G$ and $ H$.


References [Enhancements On Off] (What's this?)

  • [1] C. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Pure and Appl. Math., vol. 11, Interscience, New York, 1962. MR 26 #2519. MR 0144979 (26:2519)
  • [2] W. Feit, Characters of finite groups, Benjamin, New York and Amsterdam, 1967. MR 36 #2715. MR 0219636 (36:2715)
  • [3] B. Huppert, Endliche Gruppen. I, Die Grundlehren der math. Wissenschaften, Band 134, Springer-Verlag, Berlin and New York, 1967. MR 37 #302. MR 0224703 (37:302)
  • [4] F. Roesler, Darstellungstheorie von Schur-Algebren, Math. Z. 125 (1972), 32-58. MR 46 #1892. MR 0302749 (46:1892)
  • [5] O. Tamaschke, On the theory of Schur-rings, Ann. Mat. Pura Appl. (4) 81 (1969), 1-43. MR 39 #5721. MR 0244406 (39:5721)
  • [6] -, $ S$-rings and the irreducible representations of finite groups, J. Algebra 1 (1964), 215-232. MR 29 #4813. MR 0167541 (29:4813)
  • [7] E. Wigner, Restriction of irreducible representations of groups to a subgroup, Proc. Roy. Soc. London Ser. A 322 (1971), 181-189. MR 0421390 (54:9394)
  • [8] D. Winter, On the restrict-induce map of group characters, Proc. Amer. Math. Soc. 19 (1968), 246-248. MR 37 #326. MR 0224727 (37:326)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20C05

Retrieve articles in all journals with MSC: 20C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0367040-2
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society